Funnel Cloud, Harrison
- When
- March 31, 4:45 PM CST to 4:48 PM CST
- Where
- Harrison County, 12 mi WSW of Saucier
- Reported by
- Emergency Manager
- Coordinates
- 30.564, -89.316
A funnel cloud was observed.
Isolated strong thunderstorms developed across coastal Mississippi as a weakening cold front moved into the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong thunderstorms developed across coastal Mississippi as a weakening cold front moved into the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 31, 2:52 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CDT SAT MAR 31 2007 .DISCUSSION... CURRENT RADAR SHOWS ONGOING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. THE HEAVIEST ACTIVITY IS SITUATED IN A NARROW NORTH SOUTH LINE FROM SMITHDALE MISSISSIPPI TO LIVINGSTON TO THIBODAUX. THERE IS NOT TOO MUCH PUNCH WITH THE LINE AS THE PEAK WIND REPORTED AT RYAN FIELD IN BATON ROUGE WAS 31 KNOTS AT THE TOP OF THE HOUR. EXPECT THAT MOST OF THE ACTIVITY WILL YIELD WIND GUSTS OF 35MPH AND LOCALLY HEAVY RAINFALL OF 1-1.5 INCHES PER HOUR. SO FAR...THE SEVERE THREAT WITH THIS SYSTEM HAS NOT PANNED OUT. THE SPECIAL 18Z UPPER AIR SOUNDING HERE AT LIX SHOWED ONLY MARGINAL INSTABILITY...WITH A PRECIPITABLE WATER VALUE OF 1.29...LIFTED INDEX OF -1.6...AND A CAPE OF 264 J/KG. HOWEVER...WE THINK THAT THE ATMOSPHERE HAS ENOUGH POTENTIAL THAT IF MODIFIED ON A MESO SCALE...SOMETHING STRONG TO SEVERE IN NATURE WOULD RESULT. THE ENTIRE FORECAST AREA REMAINS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE EVENING AND OVERNIGHT HOURS AS THE BOUNDARY MOVES SLOWLY EASTWARD. THE NAM CONTINUES TO SHOW THE FASTER MOVEMENT OF THIS SYSTEM...WITH THE BULK OF THE ACTIVITY BEING PAST OUR EASTERN PORTIONS OF THE FORECAST AREA BY 06Z. THE GFS IS SLOWER ON THE MOVEMENT...WITH THE BULK OF THE RAINFALL SPREAD OVER A 24 HOUR PERIOD BETWEEN 00Z TONIGHT AND 00Z TOMORROW NIGHT. HOWEVER...I AM A LITTLE HESITANT TO GO HOG WILD WITH THE GFS TIMING BECAUSE IT DOES NOT SEEM TO HAVE INITIALIZED WELL WITH THE MASS OF CONVECTION THAT WAS OVER SOUTHWEST LOUISIANA THIS MORNING. HAVE GONE WITH A BLEND OF THE MODELS AND OUR NEIGHBORING WFOS FOR THE PRECIPITATION CHANCES FOR THE NEXT 36 HOURS. AS THE BOUNDARY CONTINUES TO PUSH EASTWARD...IT WILL WASH OUT ALONG THE GULF COAST. WITH THIS AND THE MOISTURE IN PLACE...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FIRST PART OF THE WORK WEEK. RAIN CHANCES INCREASE AS THE NEXT COLD FRONT APPROACHES. THE FRONT SHOULD PASS THROUGH THE AREA...CLEARING OUR GULF COASTAL WATERS...ON WEDNESDAY. IF THIS TURNS OUT TO BE A BONA FIDE COLD FRONT FOR THIS TIME OF THE YEAR...IT WILL USHER IN COOLER DRIER AIR FOR THE END OF THE WEEK AND THE WEEKEND. THE MODELS ARE CURRENTLY ADVERTISING HIGHS IN THE 60S AND LOWS IN THE 40S. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... MCB 64 78 61 83 / 70 50 20 30 BTR 66 79 63 83 / 70 40 20 30 MSY 67 81 65 82 / 60 40 20 30 GPT 67 78 65 80 / 70 60 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && 92/JSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1053 AM CDT SAT MAR 31 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1053 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL SPREAD ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATER THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...HAIL... AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS MAY LINGER ACROSS THE MISSISSIPPI GULF COAST SUNDAY MORNING...AND AN ISOLATED SEVERE STORM IS POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING. 92/JSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 539 PM CDT SAT MAR 31 2007 MSZ080-081-312306- HANCOCK-HARRISON- 539 PM CDT SAT MAR 31 2007 ...STRONG THUNDERSTORM ENTERING HARRISON COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS...MAINLY OVER EAST CENTRAL HANCOCK...MOVING NORTHEAST AT 30 MILES AN HOUR. STRONG GUSTY WINDS UP TO 40 MILES AN HOUR WILL SPREAD ACROSS WEST AND NORTHERN PARTS OF HARRISON COUNTY AND POSSIBLY AFFECT SAUCIER AROUND 6 PM.
The Mobile radar (KMOB), 104 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22208.